Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Is it normal for old women suffering from high blood pressure to feel sleepy and lazy while taking medication for it?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I am an 90 years old women, have high blood presure, I take medication for it, it is 160 x 85. Lately I am feeling sleep and a bit lazy, is it normal or do I have some thing?
Posted Sat, 21 Apr 2012 in General Health
Answered by Dr. Robert Galamaga 27 minutes later
Hello and thanks for your query.

The blood pressure reading you provided is certainly elevated. I would be interested in more data from you - specifically multiple readings daily to see of your BP is higher at certain times of day.

Your fatigue could be from a few things. First - elevated BP can cause malaise or headaches or visual disturbances so we must consider that. Second - your medication could be contributing to your fatigue - has your pulse been normal during your BP readings? How long have you been on this regimen of verapamil and amlodipine? Do you have any medication allergies? Lastly - fatigue can be from such things as anemia or thyroid dysfunction or general deconditioning.

I'll await the additional information from you and we can see if we can provide you even more information and recommendations on how to proceed.


Dr. Robert Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor